Arkansas, 2002Flash Flood in Arkansas, March 30, 2002
March 30, 2002 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 30, 4:44 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 30, 4:44 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 AM CST SAT MAR 30 2002
PROBLEM OF THE DAY CONTINUES TO BE FRONT...THUNDERSTORMS AND HEAVY
RAINFALL CHANCES.
CURRENT KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS SPREADING ACROSS
MUCH OF ARKANSAS. RAIN WILL CONTINUE ALL DAY ACROSS THE AREA. BEST
CHANCES OF RAIN WILL BE CENTRAL AND SOUTH. WITH ABUNDANT GULF
MOISTURE AVAILABLE...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT...MAINLY CENTRAL AND SOUTH. HAVE DECIDED TO INCREASE THE
AREAL EXTENT OF THE FLASH FLOOD WATCH...EXTENDED IT FURTHER NORTH.
WITH COLD FRONT ACROSS SOUTHERN ARKANSAS SOME SEVERE STORMS ARE
POSSIBLE ALONG THE FRONT. COLD FRONT WILL PULL OUT OF THE AREA ON
SUNDAY. PRECIP SHOULD END ACROSS THE AREA BY SUNDAY AFTERNOON. DRY
CONDITIONS ARE IN STORE FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE
NEXT FRONT COMES THROUGH ON TUESDAY AND BRINGS THE NEXT QUICK CHANCE
OF THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY WILL BE DRY.
TEMPERATURES WILL BE STEADY OR SLOWLY FALLING TODAY. STAYED CLOSE TO
THE FWC GUIDANCE.
.LZK...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND SOUTH
ZONES ARZ016-025-032>034-043>047-021-022-030-031-037>042-23-024-052
053-062-066-067-054-055-056-057-064-065-063-068-069.
In the hours before
Local storm report, Mar 30, 7:12 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 AM SOCIAL HILL AR .75 INCH HAIL
03/30/02 HOT SPRING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0433 AM MALVERN AR .75 INCH HAIL
03/30/02 HOT SPRING HAIL COVERED THE
GROUND. REPORTED BY
FIRE AND RESCUE.Special weather statement, Mar 30, 7:20 AM CST, 25 minutes before
ARZ040>047-052>057-062>069-301930-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 AM CST SAT MAR 30 2002
...RISK OF SEVERE WEATHER TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER SOUTH ARKANSAS...
GENERALLY SOUTH OF A LINE FROM GURDON TO DEWITT. MEANWHILE...THERE
IS A SLIGHT RISK OF SEVERE WEATHER TO THE SOUTH OF A MENA TO LITTLE
ROCK TO BRINKLEY LINE.
A COLD FRONT THAT MOVED ACROSS ARKANSAS LAST NIGHT AND EARLY THIS
MORNING...WAS LOCATED OVER NORTHERN LOUISIANA AT SUNRISE. THE FRONT
IS FORECAST TO REMAIN STATIONARY TODAY AND TONIGHT.
MEANWHILE...SEVERAL LOW PRESSURE SYSTEMS ALOFT WILL MOVE ACROSS
THE REGION OVER THE NEXT 24 HOURS. THIS WILL RESULT IN PERIODS OF
SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHERN ARKANSAS. SOME
OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS.
THE MAIN THREAT OF SEVERE WEATHER TODAY AND TONIGHT WILL BE DAMAGING
WINDS AND LARGE HAIL. IF THE FRONTAL SYSTEM MOVES BACK NORTHWARD
INTO SOUTH ARKANSAS...AN ISOLATED TORNADO CANNOT BE RULED OUT.
ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY OR
TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
44
Flash Flood, Arkansas
- When
- March 30, 7:45 AM CST to 9:30 AM CST
- Where
- Arkansas County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Several county roads were flooded as a result of heavy rains that occurred over Arkansas County on the morning of the 30th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, March 30, 20026 injured · $6.2 million · F3 · 3 events
- Tornadoes and Hail in Texas, March 30, 2002$1.1 million · F3 · 37 events
- Hail in Alabama, March 30, 2002$579,000 · 2.75 in hail · 5 events
- Flooding and Hail in Georgia, March 30 to 31, 2002$161,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Texas, March 30, 2002$25,000 · F1 · 12 events
- Hail in Alabama, March 30, 2002$75,000 · 2 in hail · 2 events
- Damaging Wind in Arkansas, March 30, 2002$40,000 · 60 kt wind · 1 event
- Tornadoes in Texas, March 30, 2002F1 · 2 events
- Flash Flooding and Hail in Mississippi, March 30 to 31, 2002$11,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Louisiana, March 30 to 31, 2002$9,000 · 1.75 in hail · 7 events
- High Surf in Hawaii, March 30 to 31, 20027 events
- Flooding in Indiana, March 30 to 31, 20026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287161.